Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Subgroups of $ ax+b$ and the splitting of triangular group schemes


Author: William C. Waterhouse
Journal: Proc. Amer. Math. Soc. 79 (1980), 520-522
MSC: Primary 14L17; Secondary 20G15
DOI: https://doi.org/10.1090/S0002-9939-1980-0572293-9
MathSciNet review: 572293
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The subgroup schemes of the $ ax + b$ group are computed. This leads to a quick proof that a triangular group scheme over an algebraically closed field is a semidirect product of unipotent and diagonalizable subgroups.


References [Enhancements On Off] (What's this?)

  • [1] Armand Borel, Groupes linéaires algébriques, Ann. of Math. (2) 64 (1956), 20–82 (French). MR 0093006, https://doi.org/10.2307/1969949
  • [2] Armand Borel, Linear algebraic groups, Notes taken by Hyman Bass, W. A. Benjamin, Inc., New York-Amsterdam, 1969. MR 0251042
  • [3] Michel Demazure and Pierre Gabriel, Groupes algébriques. Tome I: Géométrie algébrique, généralités, groupes commutatifs, Masson & Cie, Éditeur, Paris; North-Holland Publishing Co., Amsterdam, 1970 (French). Avec un appendice Corps de classes local par Michiel Hazewinkel. MR 0302656
  • [4] Schémas en groupes. I: Propriétés générales des schémas en groupes, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 151, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274458
    Schémas en groupes. II: Groupes de type multiplicatif, et structure des schémas en groupes généraux, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 152, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274459
    Schémas en groupes. III: Structure des schémas en groupes réductifs, Séminaire de Géométrie Algébrique du Bois Marie 1962/64 (SGA 3). Dirigé par M. Demazure et A. Grothendieck. Lecture Notes in Mathematics, Vol. 153, Springer-Verlag, Berlin-New York, 1970 (French). MR 0274460
  • [5] John Brendan Sullivan, A decomposition theorem for pro-affine solvable algebraic groups over algebraically closed fields, Amer. J. Math. 95 (1973), 221–228. MR 0360614, https://doi.org/10.2307/2373654

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14L17, 20G15

Retrieve articles in all journals with MSC: 14L17, 20G15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1980-0572293-9
Article copyright: © Copyright 1980 American Mathematical Society